Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 6, 2015, 9:35 PM CDT for Jewell County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 9:35 PM CDT (02:35 UTC)
- Expired
- May 6, 2015, 10:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:57 PM CDT | HAIL 1 | Burr Oak, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:31 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS53 KGID 070235
SVRGID
KSC089-070315-
/O.NEW.KGID.SV.W.0076.150507T0235Z-150507T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 935 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUPERIOR TO NEAR MANKATO TO NEAR ESBON...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANKATO...BURR OAK...ESBON...FORMOSO...WEBBER...LOVEWELL STATE PARK
AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3966 9850 3985 9851 3999 9843 4000 9828
4000 9793 3973 9793
TIME...MOT...LOC 0235Z 257DEG 18KT 3999 9803 3986 9819 3978 9842
HAIL...1.00IN
WIND...60MPH
$$
BRYANT2 follow-up statements
035
WWUS53 KGID 070252
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT WED MAY 6 2015
KSC089-070315-
/O.CON.KGID.SV.W.0076.000000T0000Z-150507T0315Z/
JEWELL KS-
952 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN JEWELL COUNTY...
AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURR OAK...OR
34 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURR OAK...ESBON...WEBBER AND LOVEWELL STATE PARK.
A TORNADO WARNING ALSO REMAIN IN EFEECT FOR CENTRAL AND NORTHEASTERN
JEWELL COUNTY UNTIL 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3985 9851 3999 9843 4000 9828 4000 9793
3992 9795 3987 9806 3975 9836 3978 9846
TIME...MOT...LOC 0250Z 225DEG 24KT 3993 9836
HAIL...1.00IN
WIND...60MPH
$$
BRYANT285
WWUS53 KGID 070305
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT WED MAY 6 2015
KSC089-070315-
/O.CON.KGID.SV.W.0076.000000T0000Z-150507T0315Z/
JEWELL KS-
1005 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN JEWELL COUNTY...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURR OAK...OR
34 MILES NORTH OF BELOIT...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURR OAK...WEBBER AND LOVEWELL STATE PARK.
A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PORTIONS OF
NORTHEASTERN JEWELL COUNTY UNTIL 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3986 9844 3998 9839 4000 9828 4000 9793
3992 9795 3987 9806 3978 9829
TIME...MOT...LOC 0304Z 257DEG 18KT 3995 9827
HAIL...1.00IN
WIND...60MPH
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:45 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 6, 6:45 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE. EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON ...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL AREA AS THIS AFTERNOON/EVENINGS ACTIVITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS WEEKEND. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA. THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE FOUR CORNERS REGION. MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z THU EVENING) ISSUED AT 645 PM CDT WED MAY 6 2015 TONIGHT: VFR. THE TSTM THREAT HAS DIMINISHED SIGNIFICANTLY. WHILE AN ISOLATED SHWR REMAINS POSSIBLE...GENERALLY EXPECT VARIABLE SCT- BKN CLOUDS AT OR ABOVE 5K FT. SE WINDS DIMINISH TO NEAR 10 KTS AND THEN SHIFT TO SW. CONFIDENCE: MEDIUM WED: VFR. SCT-BKN CLOUDS AT OR ABOVE 10K FT THRU MIDDAY...THEN DECREASING CLOUDS WITH SCT CU DEVELOPING AROUND 4K FT. W WINDS AROUND 10 KTS BECOME NW. CONFIDENCE: MEDIUM && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...HALBLAUB
Hazardous weather outlook, May 6, 8:36 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 836 PM CDT WED MAY 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080145- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 836 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE THIS EVENING...PRIMARILY FROM OSBORNE KANSAS NORTHEAST TO NEAR NELSON AND HEBRON NEBRASKA. WHILE SOME OF THESE STORMS COULD BE SEVERE...THE MAIN THREAT WILL BE THE POTENTIAL FOR LOCALIZED FLOODING. IF ANY STORMS BECOME SEVERE... HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO AROUND 60 MPH WOULD BE THE PRIMARY THREATS. WHILE THE MOST SIGNIFICANT THREAT FOR TORNADOES HAS DIMINISHED...A TORNADO CANNOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL AREA LATER THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Local storm report, May 6, 8:04 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN HEBRON AIRPORT 40.15N 97.59W
05/06/2015 M3.32 INCH THAYER NE AWOS
3.32 INCHES IN THE PAST 2 HOURS...STILL RAINING
&&
PFANNKUCHLocal storm report, May 6, 8:07 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 4 NE BURR OAK 39.91N 98.25W
05/06/2015 M3.88 INCH JEWELL KS MESONET
&&
HALBLAUBLocal storm report, May 6, 8:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN 8 S LEBANON 39.69N 98.56W
05/06/2015 E5.00 INCH SMITH KS PUBLIC
&&
ADPLocal storm report, May 6, 8:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
05/06/2015 M3.00 INCH NUCKOLLS NE CO-OP OBSERVER
LOTS OF STREET FLOODING IN PROGRESS.
&&
HALBLAUBLocal storm report, May 6, 9:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 E GAYLORD 39.65N 98.79W
05/06/2015 E0.88 INCH SMITH KS TRAINED SPOTTER
0332 PM TORNADO 8 W IONIA 39.66N 98.50W
05/06/2015 JEWELL KS NWS EMPLOYEE
NWS EMPLOYEE REPORTED TORNADO NEAR THE JEWELL AND SMITH
COUNTY LINE.
0346 PM HAIL HILDRETH 40.34N 99.05W
05/06/2015 E0.50 INCH FRANKLIN NE PUBLIC
0359 PM TORNADO 4 SE ESBON 39.78N 98.38W
05/06/2015 JEWELL KS NWS EMPLOYEE
TORNADO ON GROUND AT THIS TIME. OFF-DUTY NWS EMPLOYEE.
0405 PM TORNADO 4 SW BURR OAK 39.83N 98.36W
05/06/2015 JEWELL KS LAW ENFORCEMENT
SIGNIFICANT HOME DAMAGE...1 INJURY REPORTED
0410 PM HAIL 12 E PLAINVILLE 39.23N 99.08W
05/06/2015 E1.50 INCH ROOKS KS PUBLIC
HAIL FROM APPROXIMATELY 410-412 PM.
0416 PM HAIL BELOIT 39.47N 98.11W
05/06/2015 E0.50 INCH MITCHELL KS PUBLIC
REPORTED ON THE EAST SIDE OF BELOIT. LASTED FROM
APPROXIMATELY 416 TO 426 PM.
0422 PM TORNADO 1 S ROSELAND 40.46N 98.56W
05/06/2015 ADAMS NE EMERGENCY MNGR
0424 PM TORNADO ROSELAND 40.47N 98.56W
05/06/2015 ADAMS NE AMATEUR RADIO
CONFIRMED BUILDINGS AND HOMES DAMAGED.
0424 PM TORNADO ROSELAND 40.47N 98.56W
05/06/2015 ADAMS NE EMERGENCY MNGR
AT LEAST MINOR TORNADO DAMAGE REPORTED IN ROSELAND.
EXTENT UNKNOWN AT THIS TIME.
0456 PM TORNADO 3 SW HARDY 39.98N 97.96W
05/06/2015 JEWELL KS BROADCAST MEDIA
TORNADO ON GROUND NEAR 300 ROAD AND BIRCH ROAD IN FAR
NORTHEAST JEWELL COUNTY. ROOF OFF OF HOUSE AND GRAIN BINS
DESTROYED.
0459 PM TORNADO HARDY 40.01N 97.92W
05/06/2015 NUCKOLLS NE PUBLIC
TWO SEPARATE REPORTS CONFIRMING TOR ON THE GROUND.
0503 PM TORNADO 3 E FORMOSO 39.78N 97.94W
05/06/2015 JEWELL KS TRAINED SPOTTER
TORNADO STILL ON GROUND.
0507 PM HAIL 7 NNE LURAY 39.20N 98.63W
05/06/2015 E0.88 INCH OSBORNE KS TRAINED SPOTTER
0507 PM TORNADO 1 N SCOTTSVILLE 39.56N 97.95W
05/06/2015 MITCHELL KS LAW ENFORCEMENT
0512 PM TORNADO 2 SE RUSKIN 40.12N 97.84W
05/06/2015 NUCKOLLS NE STORM CHASER
LARGE TORNADO ON GROUND...POWER FLASHES
0525 PM HAIL OSBORNE 39.44N 98.70W
05/06/2015 E1.00 INCH OSBORNE KS PUBLIC
0528 PM TORNADO 2 W BYRON 40.01N 97.81W
05/06/2015 THAYER NE PUBLIC
RELAYED BY EMERGENCY MGR. TIME EST FM RADAR.
0530 PM TORNADO 4 E DAVENPORT 40.31N 97.73W
05/06/2015 THAYER NE LAW ENFORCEMENT
TORNADO ON THE GROUND.
0535 PM TSTM WND DMG HEBRON 40.17N 97.59W
05/06/2015 THAYER NE EMERGENCY MNGR
LOTS OF LARGE TREES DAMAGED. ONE HOME DAMAGED S OF HEBRON
WITH POWERLINES DOWN ACROSS THE ROAD. EXACT LOCATION NOT
SPECIFIED. USED TIME FROM AWOS 70 MPH WIND GUST BUT THIS
MAY NEED TO BE ADJUSTED.
0535 PM TSTM WND GST HEBRON AIRPORT 40.15N 97.59W
05/06/2015 M70.00 MPH THAYER NE AWOS
0544 PM HAIL 5 NNE TIPTON 39.41N 98.44W
05/06/2015 E1.75 INCH MITCHELL KS LAW ENFORCEMENT
0545 PM TORNADO 3 WNW GRAND ISLAND 40.94N 98.42W
05/06/2015 HALL NE EMERGENCY MNGR
BRIEF TORNADO...HAS SINCE DISSIPATED.
0609 PM TORNADO 2 W CHESTER 40.01N 97.66W
05/06/2015 THAYER NE STORM CHASER
TORNADO REMAINS ON THE GROUND.
0612 PM HEAVY RAIN 1 S PORTIS 39.54N 98.69W
05/06/2015 M3.03 INCH OSBORNE KS MESONET
STORM TOTAL RAINFALL SO FAR THIS AFTERNOON AT GAUGE ALONG
NORTH FORK SOLOMON RIVER
0615 PM HAIL 10 S LEBANON 39.67N 98.56W
05/06/2015 E0.88 INCH SMITH KS TRAINED SPOTTER
0622 PM TORNADO 3 SSW HEBRON 40.13N 97.61W
05/06/2015 THAYER NE TRAINED SPOTTER
TORNADO WAS STILL ON THE GROUND. POWER FLASHES REPORTED.
TORNADO CROSSED HIGHWAY 81.
0625 PM TORNADO 2 SE HEBRON 40.15N 97.56W
05/06/2015 THAYER NE EMERGENCY MNGR
HOME DAMAGED. POWER LINES AND TREES DOWNED IN THE AREA.
TIME APPROXIMATED FROM RADAR.
0630 PM HAIL 6 N RANDALL 39.73N 98.05W
05/06/2015 E0.88 INCH JEWELL KS PUBLIC
0723 PM HEAVY RAIN ESBON 39.82N 98.43W
05/06/2015 M3.70 INCH JEWELL KS TRAINED SPOTTER
UNOFFICIAL HOME RAIN GAUGE
0724 PM HAIL 3 W OSBORNE 39.44N 98.75W
05/06/2015 E0.88 INCH OSBORNE KS PUBLIC
A FEW STONES TO AROUND NICKEL SIZE
0745 PM HEAVY RAIN 4 NE BURR OAK 39.91N 98.25W
05/06/2015 M3.88 INCH JEWELL KS MESONET
0747 PM FLOOD 7 S LEBANON 39.71N 98.56W
05/06/2015 SMITH KS EMERGENCY MNGR
WATER AFFECTING ROADWAYS APPROXIMATELY 7 AND 10 MILES
SOUTH OF LEBANON...SPECIFICALLY 220 ROAD JUST EAST OF
HIGHWAY 181 AS WELL AS 250 ROAD AND CC LANE.
0803 PM HAIL BURR OAK 39.87N 98.30W
05/06/2015 E1.50 INCH JEWELL KS CO-OP OBSERVER
0804 PM HEAVY RAIN HEBRON AIRPORT 40.15N 97.59W
05/06/2015 M3.32 INCH THAYER NE AWOS
3.32 INCHES IN THE PAST 2 HOURS...STILL RAINING
0828 PM HEAVY RAIN 8 S LEBANON 39.69N 98.56W
05/06/2015 E5.00 INCH SMITH KS PUBLIC
0845 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
05/06/2015 M3.00 INCH NUCKOLLS NE CO-OP OBSERVER
LOTS OF STREET FLOODING IN PROGRESS.
&&
SUMMARY OF PRELIMINARY SEVERE WEATHER REPORTS SO FAR...STORMS
ONGOING.
PFANNKUCHSpecial weather statement, May 6, 9:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT WED MAY 6 2015
KSZ007-070300-
JEWELL KS-
924 PM CDT WED MAY 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEWELL COUNTY UNTIL 1000
PM CDT...
AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOVEWELL STATE PARK TO NEAR
MANKATO TO NEAR IONIA...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...JEWELL...FORMOSO...IONIA...WEBBER...LOVEWELL STATE PARK AND
MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3963 9816 3967 9851 3978 9838 3998 9818
3999 9793 3972 9793
TIME...MOT...LOC 0223Z 265DEG 22KT 3990 9802 3978 9816 3968 9841
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 22 min |
| May 6, 7:38 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 6, 7:50 PM CDT | Areal Flood Warning | GID | Jewell, Osborne, Smith | 18 hr |
| May 6, 7:57 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 22 min |
| May 6, 8:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 52 min |
| May 6, 8:38 PM CDT | Tornado Warning | GID | Jewell | 37 min |
| May 6, 9:13 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 6, 9:24 PM CDT | Special Weather Statement | GID | Jewell | 36 min |
| May 6, 9:43 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 6, 10:08 PM CDT | Tornado Warning | GID | Jewell | 23 min |
| May 6, 10:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 7, 1:51 PM CDT | Areal Flood Warning | GID | Jewell | 24 hr |
| May 7, 6:50 PM CDT | Special Weather Statement | GID | Mitchell | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.